Alert archive / Kentucky / Flash Flood Warnings in 2017

Flash Flood Warning 12, NWS Jackson, KY

May 27, 2017Powell County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 27, 2017, 4:22 PM EDT for Powell County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2017, 4:22 PM EDT (20:22 UTC)
Expired
May 27, 2017, 7:15 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Powell County, KY

The radar

The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

489 
WGUS53 KJKL 272022
FFWJKL
KYC197-272315-
/O.NEW.KJKL.FF.W.0012.170527T2022Z-170527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
422 PM EDT SAT MAY 27 2017

The National Weather Service in JACKSON KY has issued a

* Flash Flood Warning for...
  Powell County in east central Kentucky...

* Until 715 PM EDT

* At 421 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Stanton, Clay City, Westbend, Powell Valley, Bowen, Lombard,
  Waltersville, Virden, Nada, Vaughns Mill, Rosslyn, Cat Creek and
  Knowlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3785 8368 3780 8372 3777 8382 3778 8389
      3782 8396 3784 8397 3784 8396 3785 8398
      3788 8399 3793 8395

$$

SHALLENBERGER
2 follow-up statements
465 
WGUS73 KJKL 272149
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
549 PM EDT SAT MAY 27 2017

KYC197-272315-
/O.CON.KJKL.FF.W.0012.000000T0000Z-170527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Powell KY-
549 PM EDT SAT MAY 27 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHERN POWELL COUNTY...

At 548 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to two inches of rain has already 
fallen. Flash flooding is expected to begin or is already occurring.

Some locations that will experience flooding include...
Stanton, Clay City, Waltersville, Westbend, Virden, Powell Valley,
Bowen, Rosslyn and Cat Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3786 8370 3782 8376 3780 8381 3781 8386
      3783 8393 3785 8398 3788 8399 3793 8395

$$

SHALLENBERGER
911 
WGUS73 KJKL 272306
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
706 PM EDT SAT MAY 27 2017

KYC197-272316-
/O.EXP.KJKL.FF.W.0012.000000T0000Z-170527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Powell KY-
706 PM EDT SAT MAY 27 2017

...THE FLASH FLOOD WARNING FOR NORTHERN POWELL COUNTY WILL EXPIRE AT
715 PM EDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3786 8370 3782 8376 3780 8381 3781 8386
      3783 8393 3785 8398 3788 8399 3793 8395

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:45 PM EDT, 37 minutes earlier.

Area forecast discussion, May 27, 3:45 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
345 PM EDT Sat May 27 2017

.UPDATE...
Issued at 210 PM EDT SAT MAY 27 2017

Scattered convection has initiated along a remnant outflow
boundary aligned from just north of KBWG to south of KEKQ.
Convection is also popping up closer to the nearly stalled
frontal boundary just north of the Ohio River. Have freshened up
the POP trends through the rest of this afternoon. Expect a
gradual uptick in activity, with a few cells pushing severe
limits. Updates have been sent.

UPDATE Issued at 1110 AM EDT SAT MAY 27 2017

The latest surface map reveals the quasi-stationary frontal zone
still north of the Ohio River this morning. Some weakening outflow
from previous convection that passed to our north during the pre-
dawn hours, allowed for some isolated showers across portions of
the area this morning. This boundary, when it was more evident
from the radar, was aligned from near a line from Inez to
Somerset. The latest satellite shows plenty of cloud cover back
off towards central Kentucky, with some partial clearing moving in
across western Kentucky out ahead of a weaker mid/upper level
short wave trough. A complex of storms was gradually weakening
across TN/KY, with only some widely scattered storms occurring
along the leftover outflow.

This short wave will move in across the area this afternoon, with
some thinning of the clouds and some destabilization expected.
As such, would expect some scattered to numerous development
between 18 to 00z, with a few cells potentially approaching
severe limits, as well as locally heavy rainers. This weak
forcing will be exiting after 00z. Still expect a lull in
convection, until late tonight into Sunday morning out ahead of
the larger complex of storms to approach from the west. Tried to
fine tune the POPs according to the latest mesoscale conditions,
as well as input from the higher resolution model guidance.
Updates have been sent.

UPDATE Issued at 652 AM EDT SAT MAY 27 2017

Isolated showers have worked south to near the Mountain Parkway
this morning. As expected, cap appears to be holding, so no real
impact from the showers this morning. Temperatures have come up
with the moisture advection, so have made some small tweaks to
capture current trends.

&&

.SHORT TERM...(Today through Sunday)
Issued at 413 AM EDT SAT MAY 27 2017

An active weather pattern setting up to kick off this holiday
weekend. The lower levels are moistening up this morning thanks to
some southwest flow in the low levels advecting some moisture into
the region. This has already set off a few isolated showers in the
bluegrass region. This activity will likely expand through the
daybreak hours with cloud heights coming down as moisture streams
into the lower levels. We remain very capped this morning, so not
expecting any storms to develop just yet. This all changes as a
boundary just to our north settles south into northern Kentucky.
Instability will build to the south of this boundary with over
2000J/kg of MLCAPE and LI's around -8C. This is pretty good
instability for our neck of the woods. Added convergence along the
frontal zone in the north could help to spark some showers/storms
as we head through the afternoon and early evening hours. With the
front stretched out east to west and the mean flow coming from
the west, will have to watch for potential some training storms.
PW values will reach nearly 1.6 inches by this afternoon putting
us very close to the 99th percentile for May. This all points
towards the potential for heavy rainfall and flash flooding.
Freezing level is also quite high supporting more warm rain
processes. Thus, we have issued a flash flood watch for most of
eastern Kentucky. There will also be a severe threat this
afternoon with the good instability mentioned above. Shear is not
the best in the northern portion of our area, but does get a bit
better to the south. Regardless, instability may be enough to make
up for the lack of shear and thus pose a damaging wind threat
with any storms that develop. The weaker shear would probably
limit the overall hail threat, although some small hail would be
possible. Finally with outflow boundaries possible, this could
help to escalate low level SRH and possibly lead to a low tornado
threat. However, this will be highly conditional on storm
evolution today, so will continue to downplay the overall tornado
threat.

Activity will likely diminish by late evening with a shortwave
ridge pushing across the Ohio river valley. This will provide a
lull overnight into early Sunday morning. The lull could be
interrupted by any upstream convection that may try to work into
the region from the west. This will be clearly determined by where
convection forms and the overall steering pattern. At this point,
CAMS all seem to support a more southerly track of any MCS
tonight, likely missing our area, assuming the mid level ridge is
strong enough.

Then the focus shifts to Sunday as instability builds once more.
00z NAM really doesn't bring the better instability in until late
Sunday evening, suggesting we may see a later onset of stronger
storm potential on Sunday. However, shear is stronger on Sunday,
so whatever forms upstream and tracks into the area could have
some damaging winds with it late Sunday. Hail doesn't appear to
be a great threat as storm initiation should take place upstream
with the cold front with stuff turning more QLCS in nature by the
time it reaches us. With the potential for additional rounds of
showers, have put the flash flood watch out through Sunday
evening.

.LONG TERM...(Monday through Saturday)
Issued at 345 PM EDT SAT MAY 27 2017

Precipitation will be exiting during the day Monday as a shortwave
moves east of the region along with a surface cold front, allowing
drier air to usher in behind. A secondary cold front is projected to
develop just west of our CWA during the day Tuesday, remaining
nearly stationary over the next 24 hours. A longwave trough axis
will also begin move through the state during this time. As such,
models are not in good agreement with the mesoscale features,
specifically the location and timing of precip developing with this
system. Went ahead and kept isolated POPs in for Tuesday afternoon
as daytime heating should help kick off some convection ahead of
this frontal feature. Pops will then increase across the SE into the
day Wednesday as the front finally starts shifting eastward across
the state. Did leave out thunder late Tuesday night as latest GFS20
forecast soundings were showing a hefty llvl inversion in place that
will inhibit instability. Showers and thunderstorms that develop
during the day Wednesday will taper off through the evening as the
frontal boundary passes through and a drier airmass moves in once
more.

High pressure and dry weather will remain in place through Thursday.
By Thursday night/Friday, a stationary boundary will likely set up
just south of the state, interacting with a potential upper level
shortwave that will move through the region during this time.
Although models are overall not in very good agreement about the
timing and placement of the mesoscale features, they do generally
agree that this will bring the return of shower and thunderstorm
chances to the state Thursday night into Friday, lingering through
the end of the forecast period Saturday as the boundary to our south
remains in place. Unfortunately the GFS and ECMWF are actually not
in good agreement about this feature during this time, though both
do produce the above mentioned precip, so stuck close to the blend
for this time period.

Overall there are only minor variations in the afternoon temps
during the extended portion of the forecast, with high temps
expected to range from the mid/upper 70s to near 80. Overnight lows
will generally be in the 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 210 PM EDT SAT MAY 27 2017

MVFR stratocu will gradually mix out over the next hour or so.
Scattered to numerous showers and thunderstorms will affect the
area through 01z, before diminishing in coverage. Some of the
storms may approach severe limits with winds of 40 to 50 kts
potentially and temporary IFR or worse conditions. Given the
isolated nature of these, have not included a mention in the TAFs.
The next concern will be the potential of a larger complex
thunderstorms affecting eastern Kentucky generally between 06 and
12z. The models have trended a bit farther southwest with the
brunt of this complex. For now, have carried a period of showers
and thunderstorms, with rain showers likely lingering into the
mid- morning hours behind the main line of storms.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late Sunday night for KYZ050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GEOGERIAN
SHORT TERM...KAS
LONG TERM...JMW
AVIATION...GEOGERIAN
Hazardous weather outlook, May 27, 4:47 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
447 AM EDT Sat May 27 2017

KYZ050>052-058>060-068-069-079-080-083>088-104-106>120-281200-
Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-Jackson-
Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-
Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Camargo, Jeffersonville, Mount Sterling,
Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside,
Somerset, London, Monticello, Stearns, Whitley City, Corbin,
Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland,
Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
447 AM EDT Sat May 27 2017

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE SUNDAY NIGHT...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected this afternoon and evening.
Severe storms are possible with damaging winds being the main
threat. In addition, storms that track over the same areas
repeatedly may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are expected Sunday afternoon and evening. Severe
storms are possible with damaging winds and large hail being the
main threats. In addition, storms that track over the same areas
repeatedly may lead to flash flooding.

Thunderstorms are possible again Wednesday, Thursday, and Friday,
mainly during the afternoon and early evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening and
again on Sunday.

KYZ044-281200-
Fleming-
Including the city of Flemingsburg
447 AM EDT Sat May 27 2017

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Thunderstorms are expected Sunday afternoon and evening. Severe
storms are possible with damaging winds and heavy rain being the
main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are expected Sunday afternoon and evening. Severe
storms are possible with damaging winds, large hail and heavy rain
being the main threats.

Thunderstorms are possible again Wednesday, Thursday, and Friday,
mainly during the afternoon and early evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening and
again on Sunday.

KAS

In the hours before

Special weather statement, May 27, 3:20 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
320 PM EDT SAT MAY 27 2017

KYZ079-272000-
Pulaski-
320 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PULASKI COUNTY...

At 319 PM EDT, a strong thunderstorm was located near Faubush, or 15
miles north of Monticello, moving northeast at 45 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Somerset, Science Hill, Cains Store, Stab, Bobtown, Nancy, Pointer,
Bandy, Woodstock, Shopville, Dabney, Valley Oak, Pulaski County Park,
Hogue, Faubush, Magnum, Pulaski, Eubank and Mintonville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3712 8490 3719 8479 3736 8456 3717 8439
      3701 8486 3705 8491 3709 8491
TIME...MOT...LOC 1919Z 234DEG 37KT 3706 8490

AR
Special weather statement, May 27, 3:54 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
354 PM EDT SAT MAY 27 2017

KYZ068-069-111-114-116-272045-
Jackson-Clay-Lee-Owsley-Rockcastle-
354 PM EDT SAT MAY 27 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL OWSLEY...
JACKSON...ROCKCASTLE...SOUTHWESTERN LEE AND NORTHWESTERN CLAY
COUNTIES...

At 352 PM EDT, strong thunderstorms were clustered over Ottowa, or
near Mount Vernon, moving east at 35 mph.

Winds in excess of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
Mount Vernon, Beattyville, McKee, Booneville, Boone, Turin, Donaro,
Travellers Rest, Bummer, White Ash, Blake, Robinet, Gum Sulphur,
Southfork, Shop Branch, Tyner, Privett, Horse Lick, Earnestville and
Spiro.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3748 8445 3747 8438 3754 8435 3751 8426
      3752 8420 3755 8417 3757 8393 3755 8390
      3757 8388 3758 8366 3728 8365 3728 8405
      3730 8410 3734 8412 3731 8414 3728 8420
      3728 8445 3733 8450
TIME...MOT...LOC 1952Z 266DEG 48KT 3738 8445

AR
Special weather statement, May 27, 4:00 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
400 PM EDT SAT MAY 27 2017

KYZ050-058>060-106-108-272100-
Montgomery-Menifee-Estill-Morgan-Powell-Wolfe-
400 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT POWELL...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN MORGAN...NORTH CENTRAL ESTILL...MENIFEE AND
NORTHWESTERN WOLFE COUNTIES...

At 359 PM EDT, a strong thunderstorm was located over Clay City, or
over Stanton, moving east at 35 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Stanton, Frenchburg, Henry, Jeffersonville, Clay City, Wellington,
Campsites in the Indian Creek area of the Daniel Boone National
Forrest, Zag, Bowen, Rexville, Cornwell, Kimbrell, Rothwell, Pekin,
Omer, Fagan, Virden, Panama, Vaughns Mill and Hardwick.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3783 8327 3774 8397 3786 8401 3792 8399
      3802 8362 3801 8361 3801 8358 3803 8357
      3805 8349 3805 8346 3802 8348 3803 8345
      3805 8343 3804 8340 3807 8335
TIME...MOT...LOC 1959Z 254DEG 31KT 3785 8391

AR
Local storm report, May 27, 4:16 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             CLAY CITY               37.86N 83.93W
05/27/2017  M0.88 INCH       POWELL             KY   NWS EMPLOYEE

&&

DSHALLEN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:50 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 26 more23 hr
May 27, 3:20 PM EDTSpecial Weather StatementJKLPulaski40 min
May 27, 3:54 PM EDTSpecial Weather StatementJKLJackson, Owsley, Rockcastle51 min
May 27, 4:00 PM EDTSpecial Weather StatementJKLMenifee, Powell60 min
May 27, 4:12 PM EDTSevere Thunderstorm WarningJKLMenifee, Montgomery, Morgan, Powell48 min
May 27, 4:19 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe56 min
May 27, 4:39 PM EDTAreal Flood AdvisoryJKLMenifee, Montgomery, Powell3 hr
May 27, 4:41 PM EDTSpecial Weather StatementJKLWolfe34 min
May 27, 4:42 PM EDTSpecial Weather StatementJKLEstill18 min
May 27, 4:51 PM EDTSevere Thunderstorm WarningJKLLee, Morgan, Wolfe24 min
May 27, 4:54 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee23 min
May 27, 4:56 PM EDTSpecial Weather StatementJKLBreathitt34 min
May 27, 5:00 PM EDTAreal Flood AdvisoryJKLEstill3 hr
May 27, 5:00 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley30 min
May 27, 5:06 PM EDTSpecial Weather StatementJKLOwsley24 min
May 27, 5:13 PM EDTSpecial Weather StatementJKLEstill, Lee32 min
May 27, 5:16 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
May 27, 5:16 PM EDTSpecial Weather StatementJKLWolfe29 min
May 27, 5:17 PM EDTSpecial Weather StatementJKLPulaski28 min
May 27, 5:21 PM EDTSpecial Weather StatementJKLHarlan24 min
May 27, 5:27 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Powell, Wolfe3 hr
May 27, 5:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe33 min
May 27, 5:34 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle26 min
May 27, 5:40 PM EDTSpecial Weather StatementJKLKnott, Perry35 min
May 27, 5:41 PM EDTSevere Thunderstorm WarningJKLKnott, Perry34 min
May 27, 5:44 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee3 hr
May 27, 5:49 PM EDTTornado WarningJKLLaurel, Pulaski26 min
May 27, 5:54 PM EDTSpecial Weather StatementJKLMagoffin36 min
May 27, 5:57 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski33 min
May 27, 6:10 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry35 min
May 27, 6:28 PM EDTSevere Thunderstorm WarningJKLElliott32 min
May 27, 6:29 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley31 min
May 27, 6:35 PM EDTSpecial Weather StatementJKLPulaski25 min
May 27, 6:39 PM EDTSpecial Weather StatementJKLLetcher36 min
May 27, 6:50 PM EDTSpecial Weather StatementJKLLaurel25 min
May 27, 6:59 PM EDTSpecial Weather StatementJKLKnox31 min
May 27, 6:59 PM EDTSevere Thunderstorm WarningJKLElliott31 min
May 27, 7:03 PM EDTSpecial Weather StatementJKLPulaski27 min
May 27, 7:04 PM EDTFlash Flood WarningJKLPulaski6 hr
May 27, 7:16 PM EDTSpecial Weather StatementJKLLaurel29 min
May 27, 7:25 PM EDTSpecial Weather StatementJKLElliott35 min
May 27, 7:27 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel33 min
May 27, 7:30 PM EDTAreal Flood AdvisoryJKLElliott2 hr
May 27, 7:32 PM EDTSpecial Weather StatementJKLHarlan28 min
May 27, 7:35 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, Pulaski, Whitley3 hr
May 27, 7:35 PM EDTSpecial Weather StatementJKLBell25 min
May 27, 7:42 PM EDTSpecial Weather StatementJKLPulaski33 min
May 27, 7:45 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle30 min
May 27, 7:47 PM EDTSevere Thunderstorm WarningJKLBell, Harlan28 min

Nearby

Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.